Alert archive / Colorado / River Flood Warnings in 2008
River Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this river flood warning at May 19, 2008, 2:24 PM MDT for Moffat County, Colorado. It took effect at May 20, 2008, 5:08 PM MDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 2:24 PM MDT (20:24 UTC)
- In effect from
- May 20, 2008, 5:08 PM MDT
- Expired
- May 26, 2008, 2:20 AM MDT
- In force
- 5 days
- Issued by
- NWS Grand Junction, CO
County Moffat County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yampa River near Deerlodge Park (YDLC2).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09260050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this river flood warning went out at May 19, 4:52 AM MDT, 9 hours 32 minutes earlier.
Area forecast discussion, May 19, 4:52 AM MDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
452 AM MDT MON MAY 19 2008
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE CONTINUES TO DOMINATE
AND PROVIDE VERY WARM AND DRY CONDITIONS ACROSS EASTERN UTAH AND
WESTERN COLORADO. NORTHWEST FLOW WILL PREVAIL OVER THE FORECAST AREA
THROUGH TONIGHT WITH A LITTLE MID AND HIGH LEVEL MOISTURE BRINGING
SOME CLOUDS TO THE AREA. A FEW HIGH BASED CUMULUS BUILDUPS POSSIBLE
OVER THE HIGHER TERRAIN WITH SOME VIRGA UNDERNEATH THIS AFTERNOON.
THE RIDGE WILL BEGIN TO SLIDE EAST ACROSS THE FORECAST AREA TUESDAY
NIGHT AS A PACIFIC TROUGH AND ASSOCIATED COLD FRONT MARCH ACROSS
THE GREAT BASIN. LOOKS LIKE THE FRONT WILL STAY WEST OF THE FORECAST
AREA TUESDAY NIGHT WITH INCREASING SOUTHWEST FLOW AHEAD OF THE
FRONT. THE AIRMASS AHEAD OF THE FRONT IS EXPECTED TO REMAIN DRY
TUESDAY NIGHT.
TEMPERATURES WILL RISE ABOVE YESTERDAY HIGHS BY 2 TO 5 DEGREES TODAY
WITH NEAR RECORD VALUES THE CENTRAL AND SOUTHERN LOWER VALLEYS.
ADDITIONAL WARMING ON TUESDAY WITH NEAR RECORD HIGHS AGAIN. AFTERNOON
BREEZES AND LOW RELATIVE HUMIDITY MAY PRODUCE SOME LOCALLY CRITICAL
FIRE WEATHER CONDITIONS ACROSS EXTREME SOUTHWEST COLORADO BELOW 7000
FEET THIS AFTERNOON.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
AN UPPER TROUGH IS EXPECTED TO DIG SOUTH ACROSS THE GREAT
BASIN ON WEDNESDAY INTO THURSDAY...WITH ANOTHER PACIFIC SHORTWAVE
DROPPING DOWN AND REINFORCING THE TROUGH FRI-SAT. MODELS
DIFFER ON TIMING AND TRACK OF SYSTEMS THROUGH THE PERIOD. BOTH GFS
AND ECWMF MODELS BEGIN LIFTING THE MAIN TROUGH OUT TO THE NE LATE
SUN-MON.
MODELS ARE SHOWING SOME INCONSISTENCIES WITH NAM12 STRONGER AND
FASTER THAN GFS WITH SYSTEM ON WEDNESDAY AND WEDNESDAY NIGHT. HAVE
GONE WITH A HYBRID SOLUTION WITH INCREASING CLOUDS ON WEDNESDAY WITH
SOME SHOWERS/THUNDERSTORMS DEVELOPING WEDNESDAY AFTERNOON ACROSS
NORTHWEST PORTION OF THE FORECAST AREA. EXPECT SOUTHWEST WINDS TO
INCREASE ON WEDNESDAY AHEAD OF THIS SYSTEM WHICH WILL RESULT IN
HEIGHTENED FIRE WEATHER CONCERNS. HAVE CONTINUED TREND OF INCREASED
POPS ON WEDNESDAY NIGHT WITH FRONTAL FORCING ENHANCING
PRECIPITATION. THEN AN UNSETTLED PERIOD WILL CONTINUE ON
THURSDAY THROUGH SUNDAY WITH SLIGHT CHANCE/CHANCE OF
SHOWERS/THUNDERSTORMS THROUGH THE PERIOD AS THE MEAN TROUGH REMAINS
NEARLY STATIONARY TO OUR WEST. THUS WILL STAY WITH A RATHER
BROADBRUSH FORECAST AS ANTICIPATE THE TIMING/TRACK OF INDIVIDUAL
EJECTING SHORTWAVES WILL VARY FROM MODEL RUN TO MODEL RUN...AS WELL
AS THE LOCATION OF THAT FRONTAL BOUNDARY/BAROCLINIC ZONE WHICH WILL
LIKELY ACT AS A FOCUS FOR THE SHOWERS AND THUNDERSTORMS.
CLOUDS AND PRECIP ALONG WITH THE PROXIMITY OF THE TROUGH SHOULD LEAD
TO COOLER AND MORE SEASONABLE TEMPERATURES THURSDAY THROUGH THE
WEEKEND...
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AS HIGH PRESSURE
DOMINATES.
&&
.HYDROLOGY...
THE ABOVE NORMAL TEMPERATURES ARE RESULTING IN RUNOFF CONCERNS AS
MOUNTAIN SNOWPACK MELTS. THE ELK RIVER NEAR MILNER HAS RISEN ABOVE
FLOOD STAGE EARLY THIS MORNING WITH A NUMBER OF OTHER WATERWAYS
CURRENTLY RUNNING ABOVE BANKFULL. MODEL FORECASTS INDICATE MORE
WATERWAYS WILL MEET OR EXCEED BANKFULL THROUGH THE FIRST HALF OF THE
WEEK WITH A FEW MORE LOCATIONS POTENTIALLY EXCEEDING FLOOD STAGE BY
MID WEEK. A FLOOD WARNING IS IN EFFECT FOR THE ELK RIVER NEAR MILNER
AND A FLOOD WATCH CONTINUES FOR SECTIONS OF THE YAMPA...EAST...AND
GREEN RIVERS. SEE DENFLWGJT AND DENFFAGJT FOR MORE INFORMATION OR
VISIT WEATHER.GOV/GJT.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD WARNING FOR THE ELK RIVER NEAR MILNER IN ROUTT COUNTY
THROUGH THURSDAY.
FLOOD WATCH FOR THE YAMPA RIVER NEAR DEERLODGE PARK IN
MOFFAT COUNTY AND THE EAST RIVER AT ALMONT IN GUNNISON
COUNTY THROUGH WEDNESDAY.
.UT...FLOOD WATCH FOR THE GREEN RIVER NEAR JENSEN IN UINTAH
COUNTY THROUGH WEDNESDAY.
SHORT TERM.....TAL
LONG TERM......MPM
AVIATION.......TAL
HYDROLOGY......TALHazardous weather outlook, May 19, 6:03 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 603 AM MDT MON MAY 19 2008 COZ001>014-017>023-UTZ022>025-027>029-201200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 603 AM MDT MON MAY 19 2008 ...FLOOD WARNING FOR THE ELK RIVER NEAR MILNER IN ROUTT COUNTY... ...FLOOD WATCHES IN EFFECT FOR SEVERAL RIVERS IN WESTERN COLORADO AND EASTERN UTAH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT A WARMING TREND WILL CONTINUE TODAY CAUSING ACCELERATED SNOWMELT IN THE MOUNTAINS. THIS WILL PRODUCE INCREASED FLOWS ON CREEKS... STREAMS AND RIVERS. THE ELK RIVER NEAR MILNER IN NORTHWEST COLORADO WILL EXCEED FLOOD STAGE RESULTING IN FLOODING OF SOME LOW LYING AREAS. OTHER WATERWAYS WITH FLOWS ABOVE BANKFULL MAY RESULT IN MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOUNTAIN SNOWPACK WILL CONTINUE TO MELT AT AN ACCELERATED RATE TUESDAY AND WEDNESDAY WITH WARM AFTERNOON TEMPERATURES. MANY CREEKS...STREAMS AND RIVERS WILL HAVE SIGNIFICANT RISES AND SOME WATERWAYS WILL EXCEED BANKFULL. A FEW ADDITIONAL LOCATIONS MAY EXCEED FLOOD STAGE BY MIDWEEK. AS A RESULT...FLOOD WATCHES ARE IN EFFECT FOR SEVERAL RIVERS ACROSS WESTERN COLORADO AND EASTERN UTAH. OUTDOOR ENTHUSIASTS SHOULD USE CAUTION WHEN RECREATING NEAR CREEKS...STREAMS AND RIVERS AS FLOWS WILL BE COLD AND SWIFT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH SNOW AT THE HIGHER ELEVATIONS...WILL INCREASE BY MIDWEEK AS THE NEXT STORM SYSTEM DEVELOPS OVER THE INTERMOUNTAIN WEST. UNSETTLED AND COOLER CONDITIONS WILL THEN CONTINUE AS THIS SYSTEM STALLS OVER THE WEST THROUGH THE WEEKEND. CONTINUE TO MONITOR THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEB SITE AT: WEATHER.GOV/GJT FOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:21 AM MDT | River Flood Warning | GJT | Routt | 4 days |
| May 19, 2:51 PM MDT | Fire Weather Watch | GJT | Dolores, La Plata, Montezuma, San Miguel | 24 hr |
Nearby
River Flood Warnings in Colorado, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.